Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 320, NWS Kansas City, MO

August 18, 20119 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 18, 2011, 11:17 PM CDT for 9 counties in Missouri. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 11:17 PM CDT (04:17 UTC)
Expired
Aug 19, 2011, 12:00 AM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Caldwell County, MO, Carroll County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, Jackson County, MO, Lafayette County, MO, Livingston County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 11:20 PM CDTTSTM WND GST 65Hamilton, MO
Aug 18, 11:48 PM CDTTSTM WND GST 65Braymer, MO
Aug 19, 12:00 AM CDTTSTM WND GST 60Richmond, MOTHUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. 2 TO 3 INCH TREE LIMBS WERE SNAPPED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 6:38 PM CDTTornado WatchSPC5 hr
Aug 18, 8:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3749 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
2.3
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS53 KEAX 190417
SVREAX
MOC025-033-047-049-061-095-107-117-177-190500-
/O.NEW.KEAX.SV.W.0320.110819T0417Z-110819T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL MIDNIGHT CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BRECKENRIDGE TO KEARNEY...AND
  MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EXCELSIOR SPRINGS...CHILLICOTHE...RICHMOND...EXCELSIOR ESTATES...
  CRYSTAL LAKES...COWGILL...WOODS HEIGHTS...UTICA...BRAYMER...
  SIBLEY...ORRICK...LEVASY...HENRIETTA...HARDIN...WELLINGTON...
  HALE...MOSBY...PRATHERSVILLE...HOMESTEAD AND MOORESVILLE.

AT 1044 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST 4
MILES NORTH OF LEAVENWORTH.
AT 1047 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN
CAMERON.
AT 1050 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
DEARBORN.
AT 1045 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN
DEARBORN.
AT 1054 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 7
MILES NORTH OF PLATTSBURG.
AT 1055 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST
IN LEAVENWORTH.
AT 1056 PM...LOCAL EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN
LEAVENWORTH.
AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN
CAMERON.
AT 1100 PM...AMATEUR RADIO OPERATORS REPORTED A 50 MPH WIND GUST IN
GRAYSON.
AT 1103 PM...AIRPLANE PILOT A 60 MPH WIND GUST IN LAKE WAUKOMIS.
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 6
MILES NORTH OF KANSAS CITY.
AT 1112 PM...TRAINED WEATHER SPOTTERS REPORTED A 70 MPH WIND GUST IN
RIDGELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3996 9376 3996 9370 3974 9336 3970 9336
      3971 9331 3969 9328 3965 9328 3963 9326
      3962 9328 3960 9328 3906 9407 3958 9460
      3975 9428 3975 9421 3979 9420 4000 9377
TIME...MOT...LOC 0417Z 315DEG 29KT 3979 9374 3929 9435
WIND...HAIL 70MPH 1.00IN

$$

ACH
3 follow-up statements
326 
WWUS53 KEAX 190433
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU AUG 18 2011

MOC025-033-047-049-061-095-107-117-177-190500-
/O.CON.KEAX.SV.W.0320.000000T0000Z-110819T0500Z/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON MO-
LAFAYETTE MO-LIVINGSTON MO-RAY MO-
1133 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RAY...
LIVINGSTON...NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON...
SOUTHEASTERN DAVIESS...CLINTON...NORTHEASTERN CLAY...NORTHWESTERN
CARROLL AND CALDWELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1120 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 65 MPH WINDS IN 
HAMILTON. THIS LINE OF SEVERE THUNDERSTORMS IS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UTICA TO 
MISSOURI CITY...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  RICHMOND...BRAYMER...ORRICK...LEVASY...HENRIETTA...HARDIN...
  WELLINGTON...HALE...LUDLOW...RAYVILLE...DAWN...RUSSELLVILLE...
  FLEMING...STET...CAMDEN...AVALON...NAPOLEON...TINA AND BOGARD.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 26 AND 53.

AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL 
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN
CAMERON.
AT 1100 PM...AMATEUR RADIO OPERATORS REPORTED A 50 MPH WIND GUST IN
GRAYSON.
AT 1103 PM...EMERGENCY MANAGER REPORTED A 60 MPH WIND GUST IN LAKE 
WAUKOMIS. 
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH 
WIND GUST 6 MILES NORTH OF KANSAS CITY.
AT 1112 PM...TRAINED WEATHER SPOTTERS REPORTED A 70 MPH WIND GUST IN
RIDGELY.
AT 1120 PM...AMATEUR RADIO OPERATORS REPORTED A 65 MPH WIND GUST IN
HAMILTON.
AT 1118 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST IN
TRIMBLE.
AT 1125 PM...AMATEUR RADIO OPERATORS REPORTED A 70 MPH WIND GUST 3 
MILES WEST OF INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3996 9376 3996 9370 3974 9336 3970 9336
      3971 9331 3969 9328 3965 9328 3963 9326
      3962 9328 3960 9328 3906 9407 3958 9460
      3975 9428 3975 9421 3979 9420 4000 9377
TIME...MOT...LOC 0430Z 315DEG 29KT 3971 9364 3922 9426
WIND...HAIL 70MPH 1.00IN

$$

ACH
556 
WWUS53 KEAX 190447
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 PM CDT THU AUG 18 2011

MOC025-033-047-049-061-095-107-117-177-190500-
/O.CON.KEAX.SV.W.0320.000000T0000Z-110819T0500Z/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON MO-
LAFAYETTE MO-LIVINGSTON MO-RAY MO-
1147 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RAY...
LIVINGSTON...NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON...
SOUTHEASTERN DAVIESS...SOUTHEASTERN CLINTON...NORTHEASTERN CLAY...
NORTHWESTERN CARROLL AND CALDWELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS HAVE A 
HISTORY OF PRODUCING 65 MPH WINDS. THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 9 MILES SOUTHEAST OF UTICA TO BUCKNER...MOVING 
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEVASY...HENRIETTA...HARDIN...WELLINGTON...HALE...FLEMING...
  AVALON...STET...CAMDEN...NAPOLEON...TINA AND BOGARD.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 26 AND 42.

AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 6 
MILES NORTH OF KANSAS CITY.
AT 1120 PM...AMATEUR RADIO OPERATORS REPORTED A 65 MPH WIND GUST IN
HAMILTON.
AT 1118 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST IN
TRIMBLE.
AT 1125 PM...EMERGERNCY MANAGER REPORTED A 70 MPH WIND GUST 3 MILES 
WEST OF INDEPENDENCE.
AT 1112 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 70 MPH WIND GUST 4
MILES WEST-NORTHWEST OF GLADSTONE.
AT 1131 PM...TRAINED WEATHER SPOTTERS REPORTED A 65 MPH WIND GUST IN
GLADSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3974 9336 3970 9336 3971 9330 3969 9328
      3965 9329 3963 9326 3960 9328 3906 9407
      3948 9450 3991 9362
TIME...MOT...LOC 0445Z 315DEG 29KT 3962 9353 3913 9415
WIND...HAIL 70MPH 1.00IN

$$

ACH
720 
WWUS53 KEAX 190459
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 PM CDT THU AUG 18 2011

MOC025-033-047-049-061-095-107-117-177-190508-
/O.EXP.KEAX.SV.W.0320.000000T0000Z-110819T0500Z/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON MO-
LAFAYETTE MO-LIVINGSTON MO-RAY MO-
1159 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR RAY...LIVINGSTON...
NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON...SOUTHEASTERN
DAVIESS...SOUTHEASTERN CLINTON...NORTHEASTERN CLAY...NORTHWESTERN
CARROLL AND CALDWELL COUNTIES WILL EXPIRE AT MIDNIGHT CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM. 

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
PORTIONS OF LIVINGSTON...RAY...CARROLL AND LAFAYETTE COUNTIES UNTIL 
12:45 AM. 

LAT...LON 3974 9336 3970 9336 3971 9330 3969 9328
      3965 9329 3963 9326 3960 9328 3906 9407
      3948 9450 3991 9362
TIME...MOT...LOC 0458Z 315DEG 29KT 3954 9343 3906 9406

$$

ACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM CDT, 7 hours 39 minutes earlier.

Area forecast discussion, Aug 18, 3:38 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT THU AUG 18 2011

.DISCUSSION...

CONVECTIVE INITIATION HAS TAKEN PLACE ACROSS PORTIONS OF EASTERN
NEBRASKA AND WESTERN IOWA THIS AFTERNOON AS AN UPPER LEVEL SHORT
WAVE TROUGH INTERACTS WITH THE WARM/MOIST AIR MASS CURRENTLY IN PLACE.
STRONG TO SEVERE WEATHER HAS BEEN EXPERIENCED WITH THESE STORMS THUS
FAR WITH UPWARD OF SOFTBALL SIZE HAIL BEING REPORTED ACROSS
NORTHEAST NEBRASKA. AN AXIS OF STRONG TO EXTREME INSTABILITY
CURRENTLY EXISTS ACROSS SOUTHEASTERN NEBRASKA AND NORTHEAST KANSAS
WITH MODERATE INSTABILITY EXTENDING INTO NORTHWESTERN MISSOURI.
CURRENT AND FORECAST SHEAR PARAMETERS CONTINUE TO SUPPORT THE IDEA
OF AN ORGANIZED MCS DEVELOPING THIS AFTERNOON AND EVENING AND MOVING
SOUTH TO SOUTHEAST INTO PORTIONS OF EASTERN KANSAS AND MISSOURI.
GIVEN AFOREMENTIONED PARAMETERS IN PLACE...EXPECT A SEVERE THREAT TO
PERSIST INTO THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS. SHOULD A WELL DEVELOPED MCS ORGANIZE...AN
ENHANCED DAMAGING WIND THREAT WOULD CERTAINLY BE POSSIBLE. ROUGH
TIMING WOULD BRING THIS COMPLEX ACROSS THE IOWA/MISSOURI STATE LINE
NEAR 00Z AND ROUGHLY TO A KANSAS CITY TO CHILLICOTHE LINE BY 03Z.
LATEST PROGS INDICATE INGREDIENTS TO BE IN PLACE TO MAINTAIN THE
COMPLEX INTO CENTRAL PORTIONS OF MISSOURI AND KANSAS TONIGHT.
ALSO...ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE BEHIND THE INITIAL
COMPLEX AS THE LLJ STRENGTHENS THIS EVENING AIDING ISENTROPIC
ASCENT AND MUCAPE VALUES. WILL THEREFORE MAINTAIN POPS TO ACCOUNT
FOR THIS UNCERTAINTY THROUGH THE OVERNIGHT HOURS.

WHILE THERE MAY BE ONGOING CONVECTIVE ACTIVITY FRIDAY
MORNING...PRECIP SHOULD PROGRESS OUT OF THE FORECAST AREA WITH THE
REMAINDER OF FRIDAY AFTERNOON FAIRLY QUIET. ATTENTION WILL THEN TURN
OUT WEST AS THE TAIL END OF THE FRONTAL BOUNDARY STALLS AS SFC LOW
PRESSURE DEVELOPS ALONG THE CENTRAL HIGH PLAINS. EXPECT CONVECTION
TO DEVELOP ALONG THIS BOUNDARY DURING THE EVENING AS THE LLJ
INCREASES ACROSS KANSAS. THIS ACTIVITY MAY EVENTUALLY MOVE INTO THE
FORECAST AREA DURING THE OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY
MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY ALONG
AND AHEAD OF THE SYNOPTIC COLD FRONT THAT WILL SAG SOUTHWARD ACROSS
THE MIDWEST.

DEROCHE

MEDIUM RANGE (SUNDAY-THURSDAY)...

MODELS IN MODEST DISAGREEMENT THROUGHOUT THE MEDIUM RANGE SO WILL
RELY ON MORE OF AN ENSEMBLE BLEND.  THAT SAID...LARGEST DIFFERENCE
IN THE BEGINNING PORTIONS OF THE FORECAST HINGES ON THE AMPLITUDE OF
SYNOPTIC TROUGH DIGGING INTO THE NE CONUS ON SUNDAY.  FEEL THAT THIS
TROUGH SHOULD PUSH HIGH PRESSURE FAR ENOUGH TO THE SOUTH THAT POPS
COULD BE REMOVED SUNDAY INTO MONDAY.

HOWEVER...AS HEIGHTS BUILD OVER THE WESTERN HALF OF THE CONUS...SOME
SIGNALS APPEAR THAT LEFT OVER ENERGY OFF THE CALIFORNIA COAST WILL
BEGIN TO CUT UNDER THE RIDGE BY MONDAY PULLING MOISTURE AND CHANCES
FOR PRECIP BACK TOWARDS THE AREA. GFS AS USUAL MORE BULLISH IN THIS
REGARDS...WITH THE LOWER RESOLUTION ECMWF SLOWER. GEFS ENSEMBLES
SUPPORT THE IDEA THAT THE OPERATIONAL GFS IS TOO AGGRESSIVE.

THIS SAID...WILL BUMP UP POPS FOR TUE/WED AS GEFS/NAEFS SUPPORT
INCREASED MID-LEVEL ENERGY ROTATING IN FROM THE PACIFIC NORTHWEST ON
RATHER BRISK NORTHWESTERLY FLOW PATTERN.  LINGERING MID-LEVEL ENERGY
SHOULD PRODUCE A HIGHER THAN CLIMATOLOGY CHANCE FOR PRECIP AS WELL
AS NEAR OR BELOW NORMAL TEMPS.

DUX

&&

.AVIATION...

VFR CONDITIONS EXPECTED ACROSS ALL TAF SITES THROUGH THIS AFTERNOON.
ATTENTION THEN TURNS TO AN ORGANIZED THUNDERSTORM COMPLEX EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS SE SOUTH DAKOTA/NE NEBRASKA. THIS
COMPLEX IS EXPECTED TO MOVE SOUTHEAST THIS EVENING AND
TONIGHT...ROUGHLY ALONG THE MISSOURI RIVER. GUIDANCE STILL DIFFERING
ON TIMING AND HAVE KEPT PERSISTENCE AS A DECENT COMPROMISE. EXPECT
THE THUNDERSTORM ACTIVITY TO SLIDE SOUTH OF THE TERMINALS OVERNIGHT
WITH IMPROVING CONDITIONS BY THE MORNING HOURS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Aug 18, 6:24 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT THU AUG 18 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
624 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS EASTERN NEBRASKA AND
WESTERN IOWA WILL EVOLVE INTO A THUNDERSTORM COMPLEX THIS EARLY THIS
EVENING. THIS COMPLEX WILL MOVE THROUGH THE FORECAST AREA TONIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED
TORNADOES ARE ALSO POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM
PRINCETON TO ST JOSEPH. LOCALLY VERY HEAVY RAINFALL MAY CAUSE MINOR
RUNOFF PROBLEMS AND POSSIBLE FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL EXIT NORTHEAST AND CENTRAL MISSOURI FRIDAY
MORNING WITH THE SEVERE WEATHER THREAT LOW AT THIS TIME.

THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE FRIDAY NIGHT INTO
SATURDAY AND AGAIN TUESDAY. THE SEVERE THREAT IS UNCERTAIN AT THIS
TIME...BUT IT APPEARS AT THIS TIME THAT THE STORMS MAY AT LEAST
PRODUCE SMALL HAIL AND STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT. REPORTS OF HEAVY RAINFALL
ALSO WOULD BE APPRECIATED.

BEUSTERIEN

In the hours before

Local storm report, Aug 18, 11:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             1 NW RIDGELY            39.47N 94.65W
08/18/2011  M1.25 INCH       PLATTE             MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Aug 18, 11:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND DMG     4 NW SAVANNAH           39.98N 94.88W
08/18/2011                   ANDREW             MO   AMATEUR RADIO

            SEMI-TRACTOR TRAILER TRUCK JACK-KNIFED

&&

SF
Local storm report, Aug 18, 11:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     CAMERON                 39.74N 94.24W
08/18/2011  E55 MPH          DEKALB             MO   AMATEUR RADIO

            50-60 MPH WINDS

&&

SF
Local storm report, Aug 18, 11:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     GRAYSON                 39.53N 94.58W
08/18/2011  E50 MPH          CLINTON            MO   AMATEUR RADIO

&&

SF
Local storm report, Aug 18, 11:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     LAKE WAUKOMIS           39.23N 94.64W
08/18/2011  E60 MPH          PLATTE             MO   AIRPLANE PILOT

            BLEW GAS GRILL 30 FEET ACROSS DECK

&&

SF
Local storm report, Aug 18, 11:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND GST     6 N KANSAS CITY         39.20N 94.55W
08/18/2011  E60 MPH          CLAY               MO   AMATEUR RADIO

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:01 PM CDTSevere Thunderstorm WarningEAXNodaway29 min
Aug 18, 7:28 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway32 min
Aug 18, 7:31 PM CDTSpecial Weather StatementEAXHarrison, Worth29 min
Aug 18, 7:51 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway24 min
Aug 18, 8:14 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more46 min
Aug 18, 8:24 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway51 min
Aug 18, 9:00 PM CDTSpecial Weather StatementEAXCaldwell30 min
Aug 18, 9:07 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth38 min
Aug 18, 9:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more43 min
Aug 18, 10:15 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more45 min
Aug 18, 10:33 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte42 min
Aug 18, 10:44 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more46 min
Aug 18, 10:57 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte33 min
Aug 18, 11:13 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte32 min
Aug 18, 11:20 PM CDTAreal Flood AdvisoryEAXClay, Platte6 hr
Aug 18, 11:30 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette45 min
Aug 18, 11:53 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette37 min
Aug 18, 11:57 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more48 min
Aug 19, 12:09 AM CDTAreal Flood AdvisoryEAXJackson6 hr
Aug 19, 12:19 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson56 min
Aug 19, 12:31 AM CDTSevere Thunderstorm WarningEAXCarroll, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more59 min
Aug 19, 12:33 AM CDTSevere Thunderstorm WarningEAXCass, Johnson42 min
Aug 19, 12:42 AM CDTAreal Flood AdvisoryEAXBates, Cass, Cooper, Henry, Johnson, Pettis5 hr
Aug 19, 12:59 AM CDTSevere Thunderstorm WarningEAXHenry, Pettis46 min
Aug 19, 1:16 AM CDTSpecial Weather StatementEAXBates44 min
Aug 19, 1:19 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Johnson, Pettis, Saline26 min
Aug 19, 1:24 AM CDTSevere Thunderstorm WarningEAXBates36 min
Aug 19, 1:44 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis31 min
Aug 19, 8:46 AM CDTRiver Flood WarningEAXAtchison, Holt7 hr
Aug 19, 11:47 AM CDTRiver Flood WarningEAXCooper22 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.